MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4006C0202-A
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pc400 confirmed kinks in the introducer sheath.During functional testing, the pc400 was advanced through its introducer sheath with resistance due to the kinks in the introducer sheath.The pc400 was advanced through a demonstration lantern without an issue.The kink in the introducer sheath was likely a result of mishandling during use and likely contributed to resistance during the procedure.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra coils 400 (pc400s) and a px slim delivery microcatheter (px slim).During the procedure, the physician placed seven pc400s into the target vessel using the px slim.While attempting to advance the eighth pc400 out of its introducer sheath and into the px slim, the physician experienced resistance.Subsequently, the physician kinked the introducer sheath of the pc400 and consequently, the pc400 would not advance into the px slim.Therefore, the pc400 was removed.The procedure was completed using additional pc400s and the same px slim.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11769996
Report Number3005168196-2021-00938
Device Sequence Number3777986
Product Code HCG
UDI-Device Identifier00814548018126
UDI-Public00814548018126
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/06/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4006C0202-A
Device Catalogue Number4006C0202
Device Lot NumberF90345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2021
Initial Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005